Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2007, 1:21 PM MST for Mohave County, Arizona. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2007, 1:21 PM MST (20:21 UTC)
- Expired
- Jul 24, 2007, 3:15 PM MST
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 1:40 PM MST | FLASH FLOOD | Peach Springs, AZ | EXCESSIVE STORM RUNOFF CROSSING ROUTE 66 NEAR PEACH SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 242025 FFWVEF AZC015-242215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 121 PM MST TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 315 PM MST. * AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY AND NEAR THE COMMUNITY OF PEACH SPRINGS. AT 120 PM MST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL CONTINUING JUST TO THE EAST OF PEACH SPRINGS. RADAR ESTIMATES THAT THESE STORMS MAY HAVE PRODUCED UP TO 2 INCHES OF RAIN OVER THE PAST HOUR. PERSONS IN THE AREA AND THOSE TRAVELING ALONG STATE ROUTE 66 OR THE PEACH SPRINGS CANYON ROAD MAY ENCOUNTER DANGEROUS DRIVING CONDITIONS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3570 11332 3554 11332 3551 11343 3570 11345 $$ BELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:45 AM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 24, 9:45 AM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PDT TUE JUL 24 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL SPREAD INTO THE SOUTHERN SIERRA AND CENTRAL NEVADA TODAY...THEN LINGER OVER THE REGION THE REST OF THE WEEK. THIS WILL PROVIDE FUEL FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. && .UPDATE...VERY MOIST AIRMASS CURRENTLY OVER SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA ALONG WITH VERY UNSTABLE CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS BY THIS AFTERNOON. CURRENT MODIFIED SOUNDINGS FOR THE SOUTHERN PORTIONS OF THE CWA ARE SHOWING CAPE VALUES OVER 3000 J/KG ALONG WITH LI VALUES AROUND -4/-6. PW VALUES CURRENTLY RUNNING BETWEEN 1.25 AND 1.50 INCHES IN SOUTHERN NEVADA WITH NEARLY 2.00 INCHES APPROACHING THE FAR SOUTHERN AREAS OF THE CWA. SOUNDING WAS ALSO SHOWING THAT THE MID LEVEL CAP THAT WAS APPARENT ON YESTERDAYS SOUNDING HAS DISSIPATED ALLOWING UNINHIBITED UPWARD MOTION. WINDS THROUGH 500 MB ARE ALSO RELATIVELY LIGHT AND DO EXPECT STORMS TO BE SLOW MOVERS. ALTHOUGH THERE IS STILL NO APPARENT TRIGGER FOR A WIDESPREAD OUTBREAK ANY OUTFLOW BOUNDARIES FROM ISOLATED THUNDERSTORMS WILL ALLOW FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE EASTERN 2/3S OF THE CWA. .PREVIOUS DISCUSSION...313 AM PDT...SHORT TERM...AREA RADARS SHOWED THUNDERSTORMS CONTINUING OVER NORTHERN MOHAVE COUNTY...SOUTHERN LINCOLN COUNTY...AND LAKE MEAD. THESE STORMS APPEAR TO HAVE BEEN TRIGGERED BY OUTFLOW BOUNDARIES /AT LEAST TWO/ THAT WERE EJECTED FROM THE THUNDERSTORM COMPLEX OVER SOUTHWEST ARIZONA /WHICH HAS SINCE DISSIPATED/. PRIMARY CONCERN IN THE VERY SHORT TERM IS NUISANCE FLOODING...AND STILL HAVE FLOOD ADVISORIES GOING FOR A COUPLE OF AREAS. CANCELLED THE FLASH FLOOD WATCH DUE TO THE DISSIPATION OF THE SOUTHWEST ARIZONA COMPLEX. NEITHER SATELLITE NOR THE MODELS SHOW ANY WELL DEFINED FEATURE UPSTREAM...SO KEPT CHANCE POPS GOING IN MOST AREAS THROUGH THE PERIOD WITH THE DEEP MOISTURE IN PLACE AND AFTERNOON HEATING PLUS LEFTOVER OUTFLOW BOUNDARIES TO SERVE AS TRIGGERS. .LONG TERM...HIGH PRESSURE CENTERED JUST EAST OF THE FORECAST AREA WILL MOVE VERY LITTLE DURING THE EXTENDED...RESULTING IN LITTLE DAY TO DAY CHANGE FRIDAY THROUGH THE FIRST HALF OF NEXT WEEK. EXPECTING MOISTURE TO REMAIN OVER MOST OF THE FORECAST AREA WITH NO APPARENT MECHANISM TO SCOUR OUT MOISTURE DURING THE PERIOD...SO HAVE CONTINUED THE TREND OF KEEPING CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST FOR ALL ZONES WITH HEAVY RAIN ASSOCIATED WITH THE TSTMS REMAINING THE MAIN CONCERN. AN APPARENT FOCUSING MECHANISM FOR TSTMS WAS STILL ABSENT IN MEDIUM RANGE MODEL PROGS...SO HAVE LEFT POPS AT 20 PERCENT. TEMPERATURES WILL RISE SLIGHTLY OVER THE WEEKEND TO NORMAL/SLIGHTLY ABOVE NORMAL. && .AVIATION...FOR MCCARRAN...EXPECTING THUNDERSTORMS DURING THE LATE AFTERNOON WITH PLENTY OF MOISTURE AND INSTABILITY. WINDS WILL REMAIN LIGHT OUTSIDE OF ANY CONVECTIVE ACTIVITY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG ALL APPROACH CORRIDORS TOMORROW AFTERNOON AND EVENING. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORM ACTIVITY WILL DEVELOP AND EFFECT ALL PARTS OF THE FORECAST AREA TODAY WITH THE DAILY CYCLE OF AFTERNOON/EVENING STORMS AND WIDESPREAD DEBRIS CLOUD CEILINGS PERSISTING THROUGHOUT THE WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM NVZ015-022. .AZ...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM AZZ001-003/036 .CA...FLASH FLOOD WATCH FROM NOON UNTIL 10 PM CAZ524-527. && GORELOW/MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 24, 9:46 AM MST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 946 AM PDT TUE JUL 24 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-251315- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 946 AM PDT TUE JUL 24 2007 /946 AM MST TUE JUL 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT DEEP MOISTURE...EXCESSIVELY UNSTABLE AIR AND LIGHT WINDS ALOFT OVER SOUTHERN NEVADA... NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA WILL BE FAVORABLE FOR HEAVY RAINFALL AND FLASH FLOODING AS SCATTERED THUNDERSTORMS DEVELOP ACROSS THESE AREAS THIS AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FROM NOON UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT THE THREAT FOR FLASH FLOODING WILL DECREASE AS THUNDERSTORM COVERAGE BECOMES MORE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON. JGA
In the hours before
Local storm report, Jul 24, 12:51 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1251 PM PDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD HENDERSON 36.03N 115.00W
07/23/2007 CLARK NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED MINOR FLOODING NEAR THE
INTERSECTION OF RUSSELL ROAD AND INTERSTATE 515. REPORTED
BETWEEN A QUARTER AND HALF AN INCH OF WATER OVER THE ROAD
WITH ISOLATED SECTIONS OF UP TO AN INCH.
&&
CBELLThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:30 PM MST | Flash Flood Watch | VEF | Mohave | 6 hr |
| Jul 24, 9:01 AM MST | Flash Flood Watch | VEF | Mohave | 13 hr |
| Jul 24, 1:21 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.